Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 242, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 22, 2014, 2:17 PM CDT for Simpson County, Smith County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2014, 2:17 PM CDT (19:17 UTC)
- Expired
- Jun 22, 2014, 2:43 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:43 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 22, 10:43 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1043 AM CDT SUN JUN 22 2014 .UPDATE...DENSE CONVECTIVE DEBRIS SHIELD SHOWING UP IN VISIBLE IMAGERY THIS MORNING OVER THE FORECAST AREA WITH SOME THINNING NOTED IN LAST COOUPLE OF HOURS. THIS HAS SLOWED THE ONSET OF HEATING AND CONVECTIVE DEVELOPMENT. KJAN 12Z SOUNDING LOOKS VERY SIMILAR TO YESTERDAY ALTHOUGH WINDS ALOFT ARE SOMEWHAT STRONGER TODAY. THIS COULD ALLOW CONVECTIVE UPDRAFTS TO BE A LITTLE MORE ROBUST AND COUPLED WITH RISK CATEGORY IN THE WET MICROBURST CHECKLIST...SOME INCREASED CHANCE OF A FEW PULSE SEVERE STORMS TODAY. ONLY SMALL CHANGES ANTICIPATED WITH THE GRIDS. && .AVIATION...EXPECT GENERALLY VFR CONDITIONS THROUGH THIS EVENING ALTHOUGH SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE CWA THIS AFTERNOON. ISOLATED STRONGER STORMS WILL HAVE POTENTIAL FOR GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF BUT MAJOR TURBULENCE IN THE IMMEDIATE VICINITY. SOME BRIEF IFR CONDITIONS ALSO POSSIBLE IN THE HEAVIEST OF DOWNPOURS. WINDS WILL BE LIGHT FROM THE WEST TO NORTHWEST IN GENERAL. MOST OF THE PRECIPITATION WILL DIMINISH QUICKLY THIS EVENING WITH POCKETS OF MVFR TO LOCALLY IFR SHALLOW FOG POSSIBLE BY DAWN MONDAY IN AREAS THAT RECEIVE CONSIDERABLE DOWNPOURS TODAY. /BB/ && .PREV DISCUSSION... /ISSUED 345 AM CDT SUN JUN 22 2014/ DISCUSSION...TODAY THROUGH MONDAY NIGHT...A BETTER COVERAGE OF CONVECTION IS FORECAST ACROSS THE FORECAST AREA BOTH TODAY AND MONDAY AS WEAK TROUGHING SETS UP OVER THE LOWER MISSISSIPPI RIVER VALLEY DURING THE PERIOD. THIS INCREASE IN CONVECTION AND CLOUD COVER WILL ALSO HELP KEEP AFTERNOON HIGHS A LITTLE LOWER...UPPER 80S TO LOWER 90S...COMPARED TO PREVIOUS DAYS. HOWEVER...THE HUMID CONDITIONS WILL PERSIST AS DEW POINTS CONTINUE TO RANGE FROM THE UPPER 60S TO LOWER 70S. CONVECTION WILL OVERALL REMAIN DIURNALLY DRIVEN...IN ADDITION TO DEVELOPING ALONG LINGERING AND PROPAGATING OUTFLOW BOUNDARIES BOTH TODAY AND MONDAY AFTERNOON. MODELS REMAIN IN GOOD AGREEMENT THAT OVERALL FLOW...SHEAR...AND LAPSE RATES WILL REMAIN MEAGER AT BEST THROUGH THE PERIOD. INSTABILITY REMAINS SUFFICIENT EACH AFTERNOON AND A STORM OR TWO BRIEFLY REACHING SEVERE LIMITS ISN'T OUT OF THE QUESTION...BUT THIS POTENTIAL CURRENLTY LOOKS QUITE LOW. THUS...I'LL NOT MENTION IT IN THE HWO. HOWEVER...IF MORNING SOUNDINGS AND ANALYSIS YIELDS A HIGH POTENTIAL FOR WET MICROBURSTS...SEVERE WORDING COULD BE INTRODUCED INTO THE HWO. THAT SAID...GUSTY WINDS WILL BE POSSIBLE WITH STORMS TODAY AND MONDAY...AND TO A LESSER EXTENT SMALL HAIL. HEAVY DOWNPOURS ARE ALSO EXPECTED WITH ANY CONVECTION AS PRECIPITABLE H2O VALUES WILL GENERALLY SIT BETWEEN 1.75-2.00 INCHES. /19/ TUESDAY THROUGH NEXT SUNDAY...DURING THE MIDDLE PORTION OF THE WEEK...UPPER LEVEL FLOW WILL REMAIN RELATIVELY WEAK AND PRIMARILY ZONAL. A WEAK SURFACE HIGH WILL REMAIN SITUATED OVER THE NORTHERN GULF...THOUGH THIS FEATURE IS UNLIKELY TO DO MUCH TO DISCOURAGE THE SUMMERTIME DIURNAL CONVECTIVE CYCLE WHICH IS FIRMLY ENTRENCHED ACROSS THE AREA. 00Z GFS/ECMWF RUNS DEPICT A SHORTWAVE TROUGH MOVING ACROSS THE SOUTHERN PLAINS TOWARD THE MID MS VALLEY WED INTO THURS...WHICH WOULD LIKELY SERVE TO ENHANCE PRECIP COVERAGE DURING THAT TIME FRAME. POPS WERE TRENDED TOWARD ECMWF OUTPUT...WHICH SEEMED TO HAVE A BETTER GRASP OF THESE FEATURES. FROM THE END OF THE WEEK INTO THE WEEKEND GUIDANCE...ESPECIALLY THE ECWMF...INDICATES BUILDING MID/UPPER LEVEL RIDGING. THIS WOULD SUGGEST A DECREASE IN DAILY CONVECTIVE ACTIVITY BACK TO MORE SEASONABLE LEVELS. ISOLATED PRECIPITATION WOULD STILL BE AROUND... BUT WITH UPPER FLOW REMAINING WEAK AND MID LEVEL TEMPS WARMING UP UNDER THE RIDGE...MUCH OF THE CONVECTIVE ACTIVITY WOULD BE SUPPRESSED. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 70 90 69 / 66 37 63 24 MERIDIAN 91 69 90 68 / 64 48 74 32 VICKSBURG 90 70 89 67 / 56 31 49 20 HATTIESBURG 91 72 90 70 / 67 32 63 24 NATCHEZ 88 70 87 70 / 59 24 57 18 GREENVILLE 92 71 90 69 / 47 28 52 29 GREENWOOD 91 70 90 69 / 51 34 67 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 22, 4:10 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 410 AM CDT SUN JUN 22 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 230915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 410 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 22, 12:48 PM CDT, 1 hour 29 minutes before
MSZ036-037-042-043-221835- ATTALA MS-MADISON MS-HOLMES MS-YAZOO MS- 1248 PM CDT SUN JUN 22 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1248 PM CDT SUN JUN 22 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF VAUGHAN AT 1248 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN YAZOO...SOUTH CENTRAL HOLMES...NORTH CENTRAL MADISON AND SOUTHWESTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3296 8972 3260 8994 3281 9033 3307 9011 TIME...MOT...LOC 1748Z 263DEG 5KT 3286 9006 7
Special weather statement, Jun 22, 1:14 PM CDT, 1 hour 3 minutes before
MSZ026-028-221900-
MONTGOMERY MS-GRENADA MS-
114 PM CDT SUN JUN 22 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CDT SUN JUN 22 2014
...STRONG THUNDERSTORMS JUST NORTH OF WINONA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 4 MILES SOUTH OF DUCK HILL AT
113 PM CDT...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN GRENADA AND MONTGOMERY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3349 8950 3336 8957 3350 8979 3362 8979
3369 8973 3371 8951
TIME...MOT...LOC 1813Z 301DEG 6KT 3357 8970
BYBSpecial weather statement, Jun 22, 1:23 PM CDT, 54 minutes before
MSZ035-036-042-221905-
HUMPHREYS MS-HOLMES MS-YAZOO MS-
123 PM CDT SUN JUN 22 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CDT SUN JUN 22 2014
...SHORT LINE OF STRONG STORMS NORTH OF YAZOO CITY...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 3 MILES SOUTHWEST OF
HOWARD TO 11 MILES SOUTHWEST OF THORNTON AT 121 PM CDT...MOVING
SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL YAZOO...SOUTHERN HOLMES AND SOUTHERN
HUMPHREYS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3303 8992 3286 9038 3300 9066 3301 9066
3318 9022
TIME...MOT...LOC 1821Z 301DEG 6KT 3309 9022 3299 9048
BYBSpecial weather statement, Jun 22, 1:29 PM CDT, 48 minutes before
MSZ038-039-046-221915-
WINSTON MS-NOXUBEE MS-KEMPER MS-
129 PM CDT SUN JUN 22 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT SUN JUN 22 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM VERNON TO SCOOBA
AT 128 PM CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY DOWNPOURS MAY QUICKLY DROP AN
INCH OF RAIN.
PEOPLE IN NORTHERN KEMPER...SOUTHWESTERN NOXUBEE AND SOUTHEASTERN
WINSTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3273 8837 3274 8891 3280 8892 3292 8892
3292 8894 3301 8895 3296 8838 3273 8836
TIME...MOT...LOC 1828Z 343DEG 38KT 3287 8879 3277 8853Special weather statement, Jun 22, 1:39 PM CDT, 38 minutes before
MSZ057-058-221925- JASPER MS-CLARKE MS- 139 PM CDT SUN JUN 22 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT SUN JUN 22 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BARNETT AT 138 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITIES AND QUICKLY DROP AN INCH OF RAINFALL. PEOPLE IN SOUTHWESTERN CLARKE AND EAST CENTRAL JASPER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3203 8870 3184 8881 3197 8911 3213 8901 TIME...MOT...LOC 1838Z 302DEG 10KT 3201 8896
Special weather statement, Jun 22, 2:13 PM CDT, 4 minutes before
MSZ044-221945- LEAKE MS- 213 PM CDT SUN JUN 22 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 213 PM CDT SUN JUN 22 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF CARTHAGE AT 213 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3280 8934 3260 8946 3274 8972 3290 8963 TIME...MOT...LOC 1913Z 297DEG 7KT 3278 8958 JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:43 PM CDT | Special Weather Statement | JAN | Grenada | 32 min |
| Jun 21, 9:02 PM CDT | Special Weather Statement | JAN | Montgomery | 48 min |
| Jun 22, 11:03 AM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Jun 22, 11:57 AM CDT | Special Weather Statement | JAN | Madison | 28 min |
| Jun 22, 12:02 PM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Jun 22, 12:06 PM CDT | Special Weather Statement | JAN | Humphreys, Sunflower | 44 min |
| Jun 22, 12:14 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 28 min |
| Jun 22, 12:20 PM CDT | Special Weather Statement | JAN | Noxubee | 45 min |
| Jun 22, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Jun 22, 12:48 PM CDT | Special Weather Statement | JAN | Madison | 47 min |
| Jun 22, 1:14 PM CDT | Special Weather Statement | JAN | Montgomery | 46 min |
| Jun 22, 1:23 PM CDT | Special Weather Statement | JAN | Holmes | 42 min |
| Jun 22, 1:29 PM CDT | Special Weather Statement | JAN | Kemper | 46 min |
| Jun 22, 1:39 PM CDT | Special Weather Statement | JAN | Jasper | 46 min |
| Jun 22, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 47 min |
| Jun 22, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 39 min |
| Jun 22, 2:13 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Jun 22, 2:29 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| Jun 22, 2:38 PM CDT | Special Weather Statement | JAN | Neshoba | 32 min |
| Jun 22, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 34 min |
| Jun 22, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 42 min |
| Jun 22, 2:59 PM CDT | Special Weather Statement | JAN | Newton | 31 min |
| Jun 22, 3:02 PM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Jun 22, 3:07 PM CDT | Special Weather Statement | JAN | Stone | 28 min |
| Jun 22, 3:10 PM CDT | Special Weather Statement | JAN | Lincoln | 45 min |
| Jun 22, 3:12 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Jun 22, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 50 min |
| Jun 22, 3:27 PM CDT | Special Weather Statement | JAN | Newton | 33 min |
| Jun 22, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 32 min |
| Jun 22, 3:40 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 60 min |
| Jun 22, 5:42 PM CDT | Special Weather Statement | JAN | Jefferson | 33 min |
| Jun 22, 6:38 PM CDT | Special Weather Statement | JAN | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.